Hail, Archer
- When
- June 1, 7:01 PM CST
- Where
- Archer County, Lake Kickapoo
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.983, -98.500
15 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 1, 2:50 PM CST, 4 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 350 PM CDT SUN JUN 1 2003 ACTIVE NW FLOW PATTERN EXPECTED TO CONTINUE THRU MUCH OF THE WEEK WITH MAINLY-NOCTURNAL MCS DEVELOPMENT LIKELY TO BE AN ALMOST-NIGHTLY OCCURRENCE THRU AT LEAST THU AND POSSIBLY INTO FRI. ALONG WITH ATTENDANT RISK OF HEAVY/EXCESSIVE RAINFALL AND SEVERE T-STORMS WITH EACH EVENT...POTENTIAL FOR MAINSTEM RIVER FLOODING LIKELY TO INCREASE BY MID-LATE WEEK AFTER SEVERAL POTENTIAL ROUNDS OF WIDESPREAD MDT-HVY RAIN. UPPER TROF MOVING SE THRU CO/WY LOOKS FORMIDABLE ON SATELLITE. HIGHER-ELEVATION METARS IN CO NOW IN 30S/40S WITH SOME -SN... ATTESTING TO STRENGTH OF THIS SYSTEM. CONVECTION DEVELOPING OVER CENTRAL HI PLAINS AHEAD OF THIS TROF NOW IN PROCESS OF ORGANIZING INTO AN MCS...WHICH WILL ROLL SE ACROSS MOST IF NOT ALL OF THE CWA OVERNIGHT. THESE STORMS EXPECTED TO MAKE INITIAL CWA APPEARANCE IN NW OK OK THIS EVENING. OTHER STORMS NOW ACTIVATING NW TX/PANHANDLES ALSO MAY ROLL INTO SW OK AND TX ZONES BY MID-LATE EVENING. MCS EVENTUALLY WILL REACH CENTRAL THIRD OK AROUND 06-09Z...INTO SE ZONES 09-12Z. ONLY QUESTION REGARDING HEAVY RAIN POTENTIAL OVERNIGHT IS WHERE IT WILL FALL. FLOOD OR FLASH FLOOD WATCHES MAY BE NEEDED LATER THIS EVENING WHEN MESOSCALE FOCUSING AND CONVECTIVE EVOLUTION BECOME MORE CLEAR. IMPROVEMENT EXPECTED NW TO SE MON WITH PRECIP ENDING CENTRAL OK MON MORNING...POSSIBLY LINGERING INTO EARLY AFTERNOON SE ZONES. ENCORE MCS PERFORMANCE MON NIGHT LESS CERTAIN BASED ON 18Z MESOETA AND POSSIBLE AFTEREFFECTS OF TONIGHTS EVENT. SURFACE BOUNDARY LIKELY TO BE DRIVEN FARTHER SOUTH INTO TX BY MON NIGHT...BUT UNDER PERSISTENT NW FLOW PATTERN STILL WILL HAVE A CHANCE FOR HIGH-TERRAIN STORMS MON AFTERNOON TO ROLL SE AGAIN...MAINLY INTO W ZONES WHERE POPS WILL BE HIGHER. GFS INDICATES SIMILAR SCENARIO SETTING UP FOR MCS TUE NIGHT...AND AGAIN WED NIGHT...AND AGAIN THU NIGHT BEFORE THE COOLER AND DRIER AIR FINALLY COMES IN LATE FRI. ANY OR ALL OF THESE NIGHTS COULD WELL HAVE HEAVY RAINFALL...AS WELL AS A RISK OF SEVERE. POPS RAISED ALL AREAS TO CHANCE OR GOOD CHANCE...AND BOOSTED WED NIGHT TO LIKELY GIVEN THE IMPRESSIVE QPF OF THE AVN. WILL BE OPTIMISTIC REGARDING NEXT WEEKEND AND KEEP SAT-SUN DRY AND MOSTLY CLEAR AS SURFACE HI SETTLES OVER AREA AND PERSISTENT LONGWAVE PATTERN DEAMPLIFIES. FCSTID = 24 OKC 63 80 62 80 / 90 30 20 20 HBR 64 84 63 83 / 90 10 40 30 SPS 67 84 65 85 / 80 30 30 30 GAG 59 82 59 81 / 90 10 40 30 PNC 61 77 58 80 / 90 30 20 20 DUA 66 80 65 83 / 80 60 20 30 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-021200-
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
415 PM CDT SUN JUN 1 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
ALL OF NORTHERN...WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND
WESTERN NORTH TEXAS.
TIMING...
SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON...BUT MORE
WIDESPREAD THUNDERSTORMS WILL OCCUR AFTER 7 PM ACROSS WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS...AND AFTER MIDNIGHT ACROSS CENTRAL
AND SOUTHEAST OKLAHOMA.
IMPACTS...
WINDS TO 70 MPH AND HALF DOLLAR SIZE HAIL WILL BE POSSIBLE...WHICH
COULD CAUSE DAMAGE TO STRUCTURES...AUTOMOBILES...AND TENDER
VEGETATION.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER
OPERATIONS...POSSIBLY INCLUDING FLOODING...OVERNIGHT.
DISCUSSION...
LOW LEVEL MOISTURE IN INCREASING ACROSS NORTH CENTRAL TEXAS AS A
WARM FRONT MOVES SLOWLY NORTH. SCATTERED SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED SUNDAY AFTERNOON NORTH OF THIS FRONT ACROSS NORTH
TEXAS AND SOUTHERN OKLAHOMA. ISOLATED SEVERE WEATHER WILL BE
POSSIBLE WITH THESE STORMS.
AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE CENTRAL PLAINS TODAY.
THIS COMBINED WITH MOISTURE MOVING INTO THE HIGHER TERRAIN HAVE
PRODCUED THUNDERSTORMS IN THE HIGH PLAINS IN WESTERN NEBRASKA...
EASTERN COLORADO AND THE TEXAS PANHANDLE THIS AFTERNOON.
STRENGTHENING NORTHWEST WINDS IN THE MID LEVELS OF THE
ATMOSPHERE...ALONG WITH AN INCREASING LOW LEVEL JET...WILL ALLOW ONE
OR MORE COMPLEXES OF THUNDERSTORMS TO DEVELOP AND POSSIBLY MOVE INTO
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING. THE GREATEST
SEVERE WEATHER RISK WILL BE ASSOCIATED WITH THE LEADING EDGE OF
THESE COMPLEXES...WITH SEVERE STRAIGHT-LINE WINDS MOST LIKELY. AFTER
MIDNIGHT...ONE OR MORE OF THESE THUNDERSTORM COMPLEXES WILL LIKELY
REACH CENTRAL SOUTHERN OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL BE LIKLEY WITH THE THUNDERSTORM COMPLEXES
OVERNIGHT. LOCALIZED FLOODING WILL BE POSSIBLE. FLOOD OR FLASH FLOOD
WATCHES MAY BE ISSUED FOR PARTS OF THE AREA LATER THIS EVENING...IF
THE TIMING AND LOCATION OF POTENTIAL FLOODING RAIN BECOME MORE CLEAR.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
ONE OR MORE THUNDERSTORM COMPLEXES MAY PERSIST OVER SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS MONDAY MORNING...WITH THIS ACTIVITY
LIKELY ENDING BY MIDDAY. ADDITIONAL CHANCES OF THUNDERSTORMS RETURN
TO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS MONDAY NIGHT. THE NEXT
SIGNIFICANT CHANCE OF SEVERE WEATHER APPEARS TO BE TUESDAY NIGHT AND
EARLY WEDNESDAY...AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES FROM
THE NORTHWEST. MORE THUNDERSTORMS ARE LIKELY WEDNESDAY NIGHT...AND
CHANCES OF THUNDERSTORMS WILL CONTINUE AT LEAST THROUGH THURSDAY
NIGHT.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN AGAIN WILL BE POSSIBLE WITH MAINLY-NIGHTTIME THUNDERSTORM
COMPLEXES THROUGHOUT MUCH OF THE WEEK. ALONG WITH CONTINUING CHANCES
OF LOCALIZED FLOODING WITH ANY OF THESE COMPLEXES...THE POTENTIAL
FOR MAINSTEM RIVER FLOODING WILL LIKELY INCREASE BY MID TO LATE WEEK
WHERE RIVER BASINS ARE SUBJECTED TO MULTIPLE ROUNDS OF HEAVY OR
WIDESPREAD RAINFALL.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.OKZ033-TXZ083-084-020030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 712 PM CDT SUN JUN 1 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND HARMON COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 37 MILES WEST OF VINSON TO 28 MILES WEST OF LAZARE AT 712 PM CDT...MOVING SOUTHEAST AT 35 MPH. SOME STRENGTHENING OF THIS LINE OF STORMS IS POSSIBLE OVER THE NEXT 30 MINUTES SO RESIDENTS IN THE ADVISED AREA SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS. HIGH WINDS AND HAIL WILL BE THE MAIN THREATS. 6
TXZ087-088-020045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 727 PM CDT SUN JUN 1 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR AND KNOX COUNTIES. AT 727 PM CDT...TWO SEVERE THUNDERSTORMS WERE LOCATED NEAR IRBY IN HASKELL COUNTY AND ANOTHER WAS LOCATED IN WEST CENTRAL PARTS OF THROCKMORTON COUNTY. THE STORMS ARE MOVING NORTH AT 30 MPH. THESE STORMS HAVE HAD A HISTORY OF PRODUCING GOLFBALL SIZE HAIL BUT HAVE WEAKENED OVER THE PAST 30 MINUTES. PEOPLE IN BAYLOR AND KNOX COUNTIES...INCLUDING THE CITY OF SEYMOUR... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SIX
The national radar mosaic for the moment the first event began.
15 hail, 3 thunderstorm wind. Local standard time, as filed.
Hail was observed on Highway 277.
Hail was observed one mile west of the stadium.
Hail was observed at the mall.
Hail was observed in the southwest part of town.
Hail was observed downtown.
Hail was observed in the City View area of town.
Several tree limbs were snapped.
Numerous tree limbs were downed. An apartment building sustained roof damage.
Several tree limbs were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365357, 5365358, 5365359, 5365360, 5365361, 5365362, 5365363, 5361897, 5361898, 5361899, 5365364, 5363821, 5361900, 5361901, 5361894, 5361895, 5361902, 5361896.